Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Suffering from Gastroparesis, taking motillium for pulsation of stomach and Cyclizine for vomitting but no help. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5135 Questions
My father is suffering from Gastroparesis, and is taking motillium to assist pulsation of stomach wall. He is also taking Cyclizine to reduce vomitting. H eis 78 years old, and 5 weeks into this latest attack he does not seem to be improving. What are his chances of improving. ? he has been an insulin dependant diabetic since 26 years.
Posted Fri, 4 Oct 2013 in GERD
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Chances are low if same after 5weeks.

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about your dad's battle with diabetes and the recent onset of gastropareisis which has rendered life difficult for him. With all the other neurological complications and the duration of diabetes, this is not strange anymore. His treatment is classical for the condition. Our hope is that he responds to treatment.

We always hope our patients would improve with treatment. We can never tell who is going to get better and who would not but a majority do respond. Clearly, he is not responding because 5weeks is enough time to have at least noticed an improvement.

The next thing to do is to modify treatment(increasing the dose of motilium/frequency, giving diet low in fibers, preferably liquid diets) hoping something works for him. If these medications and liquid diets low in fibre fail to improve his symptoms , then he should be considered for surgical interventions like placing a jejunostomy tube for feeding.

I know it is a difficult thing but am sorry.
My suggestion is that you talk with his doctor and get the treatment evaluated. If no improvement, let him suggest surgical interventions before things go out of control.

I wish him well. Feel free to ask follow up questions if need be.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor